Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Medications Taken Together

07/21/2010

Question:

What will happen if I take Diovan HCT and Phentermine 37.5 MG together

Answer:

Thank you for your question. Diovan HCT is a medication that is used to lower blood pressure. Phentermine is a medication that is used for weight loss. An issue to be aware of is phentermine can cause an increase in blood pressure and heart rate. It is essential to monitor your blood pressure on a daily basis in order to record phentermine’s effect on your body. Monitor your blood pressure at the same time everyday to obtain a more accurate reading. You may want to speak with your primary medical doctor for a dosage adjustment with your Diovan HCT when beginning, during, or after phentermine therapy based on your heart rate and blood pressure control.

You may also want to speak with your primary medical doctor or pharmacist regarding other alternatives aiding in weight loss that will not increase your blood pressure or heart rate.

Submitted by:

Heather Tinnel
2011 PharmD Candidate
The Ohio State University

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Carmen M Hadley, RPh, CSPI
Formerly:
Clinical Instructor
College of Pharmacy
The Ohio State University